Alert archive / Kentucky / River Flood Warnings in 2019
River Flood Warning 52, NWS Louisville, KY
NWS Louisville, KY issued this river flood warning at Nov 30, 2019, 10:19 AM CST for Butler County, Warren County, Kentucky. It took effect at Nov 30, 2019, 10:43 PM CST. It was in force for 4 days.
The area
The counties it named.
The facts
- Issued
- Nov 30, 2019, 10:19 AM CST (16:19 UTC)
- In effect from
- Nov 30, 2019, 10:43 PM CST
- Expired
- Dec 5, 2019, 1:12 AM CST
- In force
- 4 days
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Butler County, KY, Warren County, KY
The radar
The Ft Campbell radar (KHPX), 77 km from the middle of the area, began a volume at 16:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Green River (KY) above Woodbury (WDHK2).
- Action stage
- 24 ft
- Minor stage
- 26 ft
- Moderate stage
- 38 ft
- Major stage
- 41 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03315500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this river flood warning went out at Nov 30, 9:31 AM CST, 48 minutes earlier.
Area forecast discussion, Nov 30, 9:31 AM CST, 48 minutes before
Area Forecast Discussion National Weather Service Louisville KY 1031 AM EST Sat Nov 30 2019 .Forecast Update... Updated at 1025 AM EST Sat Nov 30 2019 Current forecast remains on track. Widespread rain continues ahead of a warm front currently stretched across southern Kentucky. We may see some breaks from the rain this afternoon (as noted currently in portions of western KY, southern IL, and southeastern MO), with coverage becoming less widespread as we head into the evening hours. Coverage of showers and storms will then pick up again overnight as forcing/lift increase ahead cold front. A plume of weak elevated instability will move in from the west late this afternoon and evening and could contribute to the development of isolated to scattered storms. Fortunately, despite strong shear in place, a modest inversion near the surface should keep storms from becoming surface-based and hamper any wind threat. If we get some stronger convection to develop, such as what some runs of the HRRR show, it's possible we could see an isolated strong to severe wind gust to make it down to the surface, mainly across southern Kentucky. The more likely scenario is that the surface inversion keeps storms in check and non-severe later today and tonight. We have also picked up quite a bit of rain over the last 12-18 hours, and with current rainfall forecasts in place, some of the smaller rivers in our region are projected to rise above action stage over the next day or two. A couple could even get into minor flooding stage if we overachieve on rainfall for the rest of the event. Additionally, with soils being fairly saturated from the rainfall we've received today, we will have to watch for a low-end flash flood potential in any training convection that develops. Fortunately, most CAMs suggest the convective activity to remain more scattered in nature, which should prevent any widespread issues. Updated at 525 AM EST Sat Nov 30 2019 Widespread moderate rain continues across the whole area except for far southern KY. Since midnight, a heavier swath of rain has fallen from southern IN east-southeast through Louisville, Taylorsville, and Richmond. Totals since midnight in this band are 0.75-1.00 inches of rain. While this is a bit of an outlier, SDF actually picked up 0.46 inches in the hour ending at 456 AM EST. An additional 0.50-1.00 inches of rain will be possible in the 12- 18z time frame as widespread rain continues, possibly with isolated embedded convection. Minor flooding issues will likely become a bit more common, particularly in low spots, given the duration of moderate rainfall. WPC has highlighted the region with a Marginal Risk for Excessive Rainfall. && .Short Term...(Today and tonight) Issued at 330 AM EST Sat Nov 30 2019 Widespread light to moderate rain is ongoing over north-central Kentucky and southern Indiana early this morning. Warmer air aloft continues to ride over a sfc warm front draped across the Tennessee Valley. A strong High Plains low will rotate eastward across Nebraska today. Strengthening SW low level flow between this low and a Gulf high is fueling heavier showers and scattered storms in southeast MO and southern IL early this morning. This activity is on the nose of max 925 mb moisture transport/temp advection. The lull in precip we're seeing over southern KY will fill in through the mid to late morning hours as activity upstream fills in. So PoPs are at 100 today across the area. Isolated to widely scattered storms will also be possible, mainly in the late afternoon and evening hours. A couple of rogue lightning strikes have survived into the area from the west this morning. But any storms will be elevated. MUCAPE is forecast to peak around 250-400 J/kg between 21- 03z this evening. PWATs will max out around 1.4 inches today ahead of the cold front tonight, so heavy rainfall will be possible this afternoon into tonight as well. Some minor flooding in low spots could occur, but the risk for flash flooding is quite low. So it's a rather dismal day of weather with temperatures starting out fairly cool still. The warm front finally lifting north across the area will allow temps to max out in the 50s to near 60 in the south late in the day. The cold front sweeps through tonight, and forecast soundings show stronger winds throughout the column. Gusts of 25-35 mph look likely after 00z. Temperatures will remain in the upper 50s to around 60 through 06z before taking a quick dip behind fropa. Lows Sun morning will be in the 40s. Skies will clear out fairly quickly by 09-12z Sun with the arrival of the dry slot. .Long Term...(Sunday through Friday) Issued at 245 AM EST Sat Nov 30 2019 Much of Sunday will be dry and quite breezy as a dry slot wraps into the Ohio Valley. This system looks a bit colder than what we saw earlier in the week, with a shorter window of clearing. Thus confidence in strong wind gusts is limited, but still expect 30-35 mph gusts at times. Center of the upper low scoots into NW Ohio late in the day, so precip chances will ramp back up in the afternoon, especially for southern Indiana. Likely to categorical POPs Sunday night into Monday morning for southern Indiana and over into the Bluegrass region of Kentucky. Temperature profiles leave plenty of opportunity for a few snowflakes to mix in, but the upper low remains far enough to our north and east that the rates shouldn't be enough for it to be impactful. Even though precip chances diminish by midday Monday, the flavor of the day will be mostly chilly and raw, with plenty of cloud cover and temps struggling to crack 40 in the afternoon. NW flow pattern flattens out through the middle of the week, so we'll see quiet and cool weather Mon night through Thursday. An upper wave passes overhead Tue night, but will be too moisture starved for any precip. A fast-moving southern stream system will scoot across the Deep South on Friday. Any impacts will be determined by its ability to phase with the northern stream, so will just hold onto low chance POPs for Friday. && .Aviation...(12Z TAF Issuance) Issued at 612 AM EST Sat Nov 30 2019 Poor flying conditions likely all day due to low clouds and periods of showers. Several hours of IFR looks possible at HNB/SDF/LEX, while BWG and southern KY should spend more time in the MVFR range. The showers will be widespread and moderate in intensity for the most part. Brief IFR vsby restrictions will be possible in heavier showers. Isolated thunderstorms could impact any terminal late this afternoon through the late evening hours. Winds will continue to veer southeasterly today and increase. Stronger southerly winds are expected this evening, with gusts to 25 kts likely tonight. Winds will veer westerly early Sunday, with clouds clearing out from west to east between 06-12z Sunday. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...None. KY...None. && Update...EBW/DM Short Term...EBW Long Term...RAS Aviation...EBW
Hazardous weather outlook, Nov 30, 2:40 AM CST, 7 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 340 AM EST Sat Nov 30 2019 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-010845- Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt- Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford- Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle- Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln- Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell- Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 340 AM EST Sat Nov 30 2019 /240 AM CST Sat Nov 30 2019/ This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Today and Tonight. Locally heavy rain is forecast this afternoon into tonight. Minor flooding problems are expected in spots that collect water easily. Wind gusts of 30 to 40 mph will be possible tonight. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Breezy conditions are expected Sunday, with 30 to 40 mph wind gusts possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. EBW/RAS
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 30, 9:46 AM CST | River Flood Advisory | LMK | Bourbon | 36 hr |
| Nov 30, 10:15 AM CST | River Flood Advisory | LMK | Ohio | 36 hr |
| Nov 30, 10:29 AM CST | River Flood Advisory | LMK | Franklin | 4 hr |
| Nov 30, 10:29 AM CST | River Flood Advisory | LMK | Hardin, Nelson | 4 hr |
| Nov 30, 11:04 AM CST | Areal Flood Advisory | LMK | Anderson, Franklin, Marion, Mercer, Nelson, Shelby and 3 more | 3 hr |
| Nov 30, 11:22 AM CST | Areal Flood Advisory | LMK | Breckinridge, Hardin, Meade | 3 hr |
| Nov 30, 11:44 AM CST | Areal Flood Advisory | LMK | Bourbon, Clark, Fayette, Franklin, Garrard, Harrison and 6 more | 3 hr |
| Nov 30, 11:50 AM CST | Areal Flood Advisory | LMK | Jefferson | 3 hr |
| Nov 30, 1:12 PM CST | Flash Flood Watch | LMK | Adair, Allen, Anderson, Barren, Bourbon, Boyle and 42 more | 13 hr |
| Nov 30, 1:28 PM CST | Special Weather Statement | LMK | Butler, Hancock, Ohio | 32 min |
| Nov 30, 1:47 PM CST | Areal Flood Advisory | LMK | Adair, Boyle, Casey, Garrard, Lincoln, Madison and 3 more | 3 hr |
| Nov 30, 1:47 PM CST | River Flood Warning | LMK | Butler, Muhlenberg, Ohio | 5 days |
| Nov 30, 1:55 PM CST | Flash Flood Warning | LMK | Breckinridge, Bullitt, Grayson, Hancock, Hardin, Larue and 4 more | 4 hr |
| Nov 30, 1:58 PM CST | River Flood Warning | LMK | Franklin | 32 hr |
| Nov 30, 1:58 PM CST | River Flood Warning | LMK | Hardin, Nelson | 3 days |
| Nov 30, 2:03 PM CST | River Flood Advisory | LMK | Hart | 21 hr |
| Nov 30, 2:09 PM CST | Areal Flood Advisory | LMK | Meade | 3 hr |
| Nov 30, 2:17 PM CST | Areal Flood Warning | LMK | Anderson, Boyle, Franklin, Henry, Marion, Mercer and 5 more | 3 hr |
| Nov 30, 2:41 PM CST | Flash Flood Warning | LMK | Boyle, Casey, Garrard, Jessamine, Lincoln, Madison and 5 more | 3 hr |
| Nov 30, 2:44 PM CST | Areal Flood Advisory | LMK | Jefferson, Oldham | 2 hr |
| Nov 30, 5:12 PM CST | River Flood Warning | LMK | Ohio | 58 hr |
| Nov 30, 5:18 PM CST | Special Weather Statement | LMK | Cumberland, Monroe | 27 min |
| Nov 30, 5:35 PM CST | Areal Flood Warning | LMK | Boyle, Casey, Garrard, Jessamine, Lincoln, Madison and 3 more | 6 hr |
| Nov 30, 5:58 PM CST | Areal Flood Warning | LMK | Breckinridge, Hardin, Larue | 6 hr |
| Nov 30, 11:27 AM CST | Areal Flood Advisory | LMK | Crawford, Dubois, Orange, Perry | 3 hr |
Nearby
River Flood Warnings in Kentucky, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.